MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A male patient underwent an aquablation procedure for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware that during jet alignment, the aquabeam robotic system generated recurrent "e22 - motorpack error", "e50 - console error", and "e31 error" messages with two (2) aquabeam handpieces.Subsequently, the treating surgeon elected to convert the procedure to transurethral resection of the prostate (turp).There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in-process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was returned for an investigation into the reported event.No physical damages or anomalies were observed with the handpiece.Functional testing confirmed the reported event.The handpiece was deconstructed and viewed under magnification.Signs of fluid ingress were observed as salt deposits can be seen on the encoder wheel and sensor board.The root cause source is undeterminable as it is unknown how the fluid entered the handpiece and although an e22 error could not be replicated during testing, fluid ingress would have contributed to the reported failure of e22 intermittently.The aquabeam robotic system's treatment logs file was reviewed, which confirmed the reported event.A review of the device history record (dhr) ab2000-b / serial number (b)(6) and aquabeam handpiece / lot number 23c00338 was conducted, which confirmed that there was one (1) non-conformance issued to this lot during the manufacturing process that could potentially be related to the reported event.The affected units within the lot were reworked to address the nonconformance.Upon re-inspection, the lot met all required specifications and was then deemed acceptable to be released for distribution per device specifications.The current user manual sj-um0101-00 rev.B, um, aquabeam robotic system user manual, us, baytech was reviewed.Table 5: system detected errors and faults.E22 - motorpack error.Release foot pedal and click x.1) if error persists, reconnect handpiece to motorpack.2) if error continues, replace handpiece.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech drive
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech drive
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech drive
san jose, CA 95134
6502327291
MDR Report Key18483561
Report Number3012977056-2024-00001
Device Sequence Number2747280
Product Code PZP
UDI-Device Identifier00850055427006
UDI-Public0100850055427006172508311023C00338
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale